Alert archive / Ohio / River Flood Watches in 2011
River Flood Watch 41, NWS Northern Indiana
NWS Northern Indiana issued this river flood watch at May 24, 2011, 10:07 AM EDT for Defiance County, Fulton County, Williams County, Ohio. It took effect at May 26, 2011, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 24, 2011, 10:07 AM EDT (14:07 UTC)
- In effect from
- May 26, 2011, 12:00 PM EDT
- Expired
- May 25, 2011, 6:13 PM EDT
- In force
- Issued by
- NWS Northern Indiana
- Flood severity
- None
Counties Defiance County, OH, Fulton County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tiffin River at Stryker (STRO1). The gauge peaked at 12.46 ft at May 26, 2011, 6:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 16.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at May 24, 5:01 AM EDT, 5 hours 6 minutes earlier.
Area forecast discussion, May 24, 5:01 AM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 AM EDT TUE MAY 24 2011 .SHORT TERM... TODAY THROUGH WEDNESDAY NIGHT. DIFFUSE BNDRY LAYING OUT ACRS CWA THIS AM WITH LLVL DPS/THETA-E POOLING THROUGH SRN CWA. ANTICIPATE LULL IN CONVECTION THIS AM. HOWEVER AIRMASS ACRS SRN CWA TO BCMS WEAKLY UNSTABLE WITH DIURNAL HEATING WITH SBCAPES TO 1000 J/KG COINCIDENT WITH WEAK VORT...ACRS ERN IA THIS AM PER WV IMAGERY...MOVG EWD THRU SRN GRTLKS THIS AFNT...ANTICIPATE LOW CHANCES FOR CONVECTIVE INITIATION...HIEST FAR SRN CWA. WEAK CROSS BOUNDARY FLOW ALSO INCRS THIS AFTN AIDING IN PARCEL ASCENT. WRT TEMPS TDY TIGHTENED GRADIENT ESPLY IN LAKE SHADOW. EXPECT SHRA/TSRA TO LARGELY BE DIURNALLY DRIVEN WITH CHCS WANING TNGHT. AS MIDLVL CYCLONE MARCHES EWD THRU PLAINS WL SEE INCRSD CROSSFNTL 8H FLOW WITH AND ELEVATED CONVECTION PONTL AGAIN SWRN CWA. THIS STRONG/DEEP VORTEX JUST NOW PEELING OFF INTO OREGON WL EMERGE OFF LEE OF CNTL ROCKIES TO CNTL KS TUE NIGHT TO CNTL OR ERN MO BY DAYBREAK THU. LARGE SCALE MODELS IN DECENT AGREEMENT AND HAVE GONE TO SREF/NAM FOR FINER DETAILS. MODEL DEPICTION WED AFNT INTO WED NIGHT IS INCRNGLY ANALOGOUS TO TORNADIC 5H COLD CORE LOW PER DAVIES/GUYER. QUESTIONS REMAIN ON HOW FAR NWD/AND SOON WARM SECTOR WL REACH...HOWEVER WDSPREAD SEVERE EVENT WITH SREF/NAM 0-6KM SHEAR 45-55 KTS AS SWRLY 5H JETLET OF 60-70 KTS LIFTS FM SERN MO INTO ECNTL IL LATE WED AFTN AND SBCAPES AROUND 2000-2500 J/KG ACRS SRN CWA BY WED EVE WITH TAP INTO MUCH GRTR /4000 J/KG/ INSTABILITY S-SW. MULTIPLE TRIPLE POINTS BNDRIES FOUND IN FINE DETAILS IN WITH MULTIPLE 5H JETLETS KEEPING GOMEX TAP THROUGH MUCH OF NIGHT. PROXIMITY OF MOST FAVORED TORNADO POTNL ENTERS SWRN/SRN CWA OVERNIGHT WED NIGHT...THOUGH PERHAPS TOO LATE SHOULD TSRA CONSOLIDATION WITH HEIGHTENED DMG WIND THREAT AS BULK LYR SHEAR AND STORM MOTION VECTOR DIFFERENCES DIMINISH. STILL IF SHIFT FM DISCRETE CELLS TO LEWP OCCURS...STILL FAIR POTNL FOR MESOVORTS/MESOCYCLONES AFTR SUNSET GIVEN BLS AND 0-1KM HELICAL WIND PROFILES WITH 0-1KM HELICITY 200-300 M2/S2 ERLY WED NIGHT ACRS SRN CWA. LARGE HAIL ALSO PSBL WITH LARGE AMOUNT OF CAPE WITHIN HAIL GROWTH ZONE AND FAVORABLE 10.5-11.5 WET BULB ZERO HGHTS. DY2 AFTN-NIGHT HIGHLIGHTED FOR SVR MENTION...PSBLY PROTRACTED/MULTIPLE EVENTS. && .LONG TERM... THURSDAY THROUGH MONDAY THE HEAVY DOMINANCE OF THE NORTHERN STREAM IN THE REGION IS BEING INCREASINGLY PROGGED TO END IN THE LONG TERM PERIOD. FORECAST MODELS AND MEAN ENSEMBLES ARE GENERALLY ALL ON BOARD WITH SUPPORTING MASSIVE HEIGHT FALLS ACROSS THE NORTHERN ATLANTIC/RETREAT OF THE SEMI-PERMANENT HUDSON BAY VORTEX NORTH/AND WESTERN NOAM TROUGHING PER CONTINUED ACTIVE NORTHER PAC FLOW WITH TROUGH RELOADING. THIS TRANSITION WOULD LIKELY SUPPORT AN END TO THE WET PATTERN THAT THE REGION HAS BEEN LOCKED IN...BEING REPLACED BY A MASSIVE EASTERN CONUS RIDGE. SIGNALS FOR THIS EVOLUTION ARE GROWING AND BECOMING MORE PERSISTENT IN MODEL PROGS...HENCE HAVE STARTED TO TREND IN THIS DIRECTION LATE IN THE PERIOD. OTHERWISE...THE EARLY PORTION OF THE PERIOD WILL FEATURE THE INFLUENCE OF AT LEAST ONE UPPER IMPULSE AND SFC REFLECTION WITH A POSSIBLE LEAD HEIGHT RISE IMPULSE AFFECTING THE REGION BY SAT. HAVE ADJUSTED POPS IN THE PERIOD FOLLOWING CLOSE TO A PREFERRED ECMWF/MEAN GEFS BLEND DUE TO HANDLING OF MID LEVEL HEIGHTS AND FLOW. THUR-FRI...FORECAST MODELS CONTINUE TO WAVER ON THE SPEED OF THE EXPECTED MIDLEVEL IMPULSE DURING THIS PERIOD. PREFERENCE HAS BEEN TOWARD A SLIGHTLY MORE PROGRESSIVE SOLUTION WITH A LIKELY EXIT OF THE PRECIP BY FRI MORNING. INCREASED POPS TO LIKELY FOR THE ENTIRE FA THUR...WITH HIGH CHANCE THUR NIGHT. TRENDED TEMPS AND DEWPOINTS UP GIVEN SLIGHT NORTHERN BIAS TO THE SYSTEM TRACK. THE GFS BRINGS AN IMPULSE QUICKLY INTO THE REGION BY LATE FRIDAY NIGHT...A FAST OUTLIER AS COMMON WITH THE GFS. WAS GOING TO OPT FOR A DRY PERIOD GIVEN A PREFERRED SLOWER SOLUTION TO THIS LEAD WAVE...WHICH MAY TRACK WELL NORTH OF THE REGION IF ECMWF TRENDS VERIFY...BUT SIDED WITH A LOW CHANCE MENTION FOR A SHOWER GIVEN COLLAB. SAT-MON...RIDGING PREFERRED IN THE PERIOD...WITH A POSSIBLE LEAD WAA WAVE SUPPORTING A SHOWER SAT. TRENDED TEMPS UP WITH GUIDANCE TRENDS...MUCH WARMER READING PROBABLE IF STAUNCHER RIDGING VERIFIES AS IN THE 00Z ECMWF. STILL VERY LEARY OF THE INFLUENCE OF SEVERAL UPPER FLOW MAXIMA EXITING THE PAC REGION AND THEIR INFLUENCE ON THE DEGREE OF EASTERN CONUS RIDGING/WESTERN CONUS TROUGH DEPTH/POSITION. HENCE...WILL CONTINUE WITH ONLY MINOR TRENDS UNTIL BETTER RUN-RUN CONSISTENCY IS MET AND STRONGER SIGNALS ARE ESTABLISHED. IF THE 00Z ECMWF VERIFIES...THE REGION COULD BE IN STORE FOR AN EARLY SUMMER HEAT WAVE NEXT WEEK GIVEN H85 TEMPS NEAR 20 C WITH SFC DEWPOINTS INTO THE 70S F. && .AVIATION /06Z TAFS/... DIFFICULT FCST WRT CHANCE OF BR/STRATUS FORMATION NEAR DAYBREAK. CURRENT LAPS SNDGS SUGGEST DECENT T/TD SPREAD AOB DVLPG SFC BASED INVERSION TO 950 MB. WRFARW MAINTAINS VEERING SFC WIND ALBEIT LIGHT THROUGH AM HOURS GRDLY ADVECTING DRIER NEAR SFC DPS...AS SUCH HAVE TRENDED MORE OPTIMISTIC IN NEAR TERM WITH TEMPO MVFR BR TOWARD DAYBREAK. CHC FOR CONVECTION ALONG SOUTH OF ROUTE 30 LATER THIS AFTN ALONG/SOUTH OF DIFFUSE FNTL BNDRY WITH NMRS BNDRY INTERACTIONS TO HELP SPAWN SCT SHRA/TSRA...BUT GIVEN NONDESCRIPT FORCING/ QUESTIONABLE TIMING RELUCTANT TO INCLUDE MORE THAN LATE AFTERNOON/ EVE SHRA/CB MENTION AT KFWA. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MURPHY LONG TERM...JC AVIATION...MURPHY
Hazardous weather outlook, May 24, 6:03 AM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 603 AM EDT TUE MAY 24 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-251015- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 603 AM EDT TUE MAY 24 2011 /503 AM CDT TUE MAY 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT...PRIMARILY ALONG AND SOUTH OF ROUTE 24. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A SIGNIFICANT CHANCE OF SEVERE STORMS LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT AT THIS TIME. LOCALIZED FLOODING COULD ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-251015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 603 AM EDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A SIGNIFICANT CHANCE THAT STORMS WILL BE SEVERE LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. WIND GUSTS TO 50 KNOTS AND LARGE HAIL ARE THE MAIN THREATS. HIGH WAVES ARE POSSIBLE IN AND NEAR STORMS. THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003-MIZ077-251015- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 603 AM EDT TUE MAY 24 2011 /503 AM CDT TUE MAY 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A SIGNIFICANT CHANCE OF SEVERE STORMS LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT AT THIS TIME. LOCALIZED FLOODING COULD ALSO OCCUR. THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:51 PM EDT | River Flood Watch | IWX | Cass, Miami, Wabash | 11 hr |
| May 23, 10:51 PM EDT | River Flood Watch | IWX | Allen, DeKalb | 43 hr |
| May 23, 11:05 PM EDT | River Flood Warning | IWX | Allen, Huntington, Wabash | 9 hr |
| May 23, 11:13 PM EDT | Special Weather Statement | IWX | Fulton | 17 min |
| May 24, 9:56 AM EDT | River Flood Warning | IWX | Adams, Allen | 8 days |
| May 24, 3:36 PM EDT | Special Weather Statement | IWX | Blackford, Jay | 24 min |
| May 24, 4:15 PM EDT | Special Weather Statement | IWX | Allen | 60 min |
| May 24, 5:17 PM EDT | Special Weather Statement | IWX | Allen | 58 min |
| May 24, 5:22 PM EDT | Special Weather Statement | IWX | White | 53 min |
| May 24, 5:36 PM EDT | Severe Thunderstorm Warning | IWX | White | 40 min |
| May 24, 6:13 PM EDT | Special Weather Statement | IWX | Pulaski | 62 min |
| May 24, 6:54 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 66 min |
| May 24, 7:02 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 58 min |
| May 24, 7:28 PM EDT | Areal Flood Advisory | IWX | Grant | 2 hr |
Nearby
River Flood Watches in Ohio, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.